Alert archive / Hawaii / Wind Advisories in 2011
Wind Advisory 10, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 3, 2011, 3:38 PM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Mar 3, 2011, 4:00 PM HST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2011, 3:38 PM HST (01:38 UTC)
- In effect from
- Mar 3, 2011, 4:00 PM HST
- Expired
- Mar 4, 2011, 3:14 PM HST
- In force
- 23 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1087 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
869 WWHW70 PHFO 040138 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 PM HST THU MAR 3 2011 ...STRONG WINDS OVER MAUI AND BIG ISLAND SUMMITS AND LOCALLY GUSTY WINDS LOWER ELEVATIONS OF KAUAI AND OAHU... .A SURFACE LOW WILL PASS NORTH OF KAUAI TONIGHT AND FRIDAY...AND WILL BE SUPPORTED BY A TROUGH ALOFT. THE TROUGH ALOFT WILL BRING STRONG SOUTHWEST TO WEST WINDS TO THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND THROUGH FRIDAY. MEANWHILE...THE SURFACE LOW WILL BRING INCREASING SOUTHWEST SURFACE WINDS...THAT WILL BE LOCALLY GUSTY OVER LOWER ELEVATIONS OF KAUAI AND OAHU...PARTICULARLY TO THE NORTH AND EAST OF MOUNTAIN RANGES...WHERE WINDS ACCELERATE DOWN THE SLOPES. HIZ022-041445- /O.UPG.PHFO.HW.A.0002.110304T0400Z-110305T0400Z/ /O.EXB.PHFO.HW.W.0003.110304T0200Z-110305T0400Z/ HALEAKALA SUMMIT- 338 PM HST THU MAR 3 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS OVER THE UPPER ELEVATIONS OF HALEAKALA WILL INCREASE OVERNIGHT...AND ARE FORECAST TO REMAIN STRONG THROUGH FRIDAY. SUSTAINED WINDS ARE EXPECTED TO REACH SPEEDS OF 30 TO 40 MPH...WITH GUSTS NEAR 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ HIZ028-041445- /O.CON.PHFO.HW.W.0003.000000T0000Z-110305T0400Z/ BIG ISLAND SUMMITS- 338 PM HST THU MAR 3 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY. SOUTHWEST TO WEST WINDS WILL INCREASE THROUGH TONIGHT...AND REMAIN STRONG THROUGH FRIDAY. SUSTAINED WINDS ARE FORECAST TO BE 35 TO 50 MPH TONIGHT AND FRIDAY...WITH GUSTS NEAR 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ HIZ001>004-006>011-041445- /O.NEW.PHFO.WI.Y.0010.110304T0200Z-110304T2200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-CENTRAL OAHU- WAIANAE MOUNTAINS- 338 PM HST THU MAR 3 2011 ...WIND ADVISORY IN EFFECT UNTIL NOON HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON HST FRIDAY. INCREASING SOUTHWEST WINDS ARE EXPECTED OVERNIGHT...WITH SUSTAINED WINDS OF 20 TO 30 MPH...LOCALLY GUSTING TO NEAR 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BIRCHARD
6 follow-up statements
498 WWHW70 PHFO 041335 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 AM HST FRI MAR 4 2011 ...STRONG WINDS OVER MAUI AND BIG ISLAND SUMMITS AND LOCALLY GUSTY WINDS OVER LOWER ELEVATIONS OF KAUAI AND OAHU... .A SURFACE LOW NORTH OF THE ISLANDS IS BEING SUPPORTED BY A SHARP UPPER LEVEL TROUGH. THE TROUGH ALOFT WILL BRING STRONG SOUTHWEST TO WEST WINDS TO THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND THROUGH TODAY. MEANWHILE...THE SURFACE LOW WILL BRING STRONG SURFACE WINDS...WHICH WILL BE LOCALLY GUSTY OVER LOWER ELEVATIONS OF KAUAI AND OAHU. PARTICULARLY TO THE NORTH AND EAST OF MOUNTAIN RANGES...WHERE WINDS ACCELERATE DOWN THE SLOPES. HIZ022-028-050245- /O.CON.PHFO.HW.W.0003.000000T0000Z-110305T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 335 AM HST FRI MAR 4 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. SOUTHWEST TO WEST WINDS WILL REMAIN STRONG TODAY. SUSTAINED WINDS ARE FORECAST TO BE 35 TO 50 MPH TODAY...WITH GUSTS NEAR 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THESE STRONG WINDS WILL ALSO PRODUCE DANGEROUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ HIZ001>004-006>011-042200- /O.CON.PHFO.WI.Y.0010.000000T0000Z-110304T2200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-CENTRAL OAHU- WAIANAE MOUNTAINS- 335 AM HST FRI MAR 4 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY. EXPECT SUSTAINED WINDS OF 20 TO 30 MPH...WITH LOCAL GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN EASILY MOVE LOOSE OBJECTS OR CAUSE PROPERTY DAMAGE TO STRUCTURES...SUCH AS POORLY CONNECTED ROOFS. THESE WINDS CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING. && $$ HOUSTON
988 WWHW70 PHFO 041425 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 425 AM HST FRI MAR 4 2011 ...STRONG WINDS OVER MAUI AND BIG ISLAND SUMMITS AND LOCALLY GUSTY WINDS OVER LOWER ELEVATIONS OF KAUAI OAHU PARTS OF MAUI COUNTY... .A SURFACE LOW NORTH OF THE ISLANDS IS BEING SUPPORTED BY A SHARP UPPER LEVEL TROUGH. THE TROUGH ALOFT WILL BRING STRONG SOUTHWEST TO WEST WINDS TO THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND THROUGH TODAY. MEANWHILE...THE SURFACE LOW WILL BRING STRONG SURFACE WINDS...WHICH WILL BE LOCALLY GUSTY OVER LOWER ELEVATIONS OF THE SMALLER ISLANDS FROM KAUAI TO PARTS OF MAUI COUNTY... PARTICULARLY TO THE NORTH AND EAST OF MOUNTAIN RANGES...WHERE WINDS ACCELERATE DOWN THE SLOPES. HIZ022-028-050330- /O.CON.PHFO.HW.W.0003.000000T0000Z-110305T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 425 AM HST FRI MAR 4 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. SOUTHWEST TO WEST WINDS WILL REMAIN STRONG TODAY. SUSTAINED WINDS ARE FORECAST TO BE 35 TO 50 MPH TODAY...WITH GUSTS NEAR 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THESE STRONG WINDS WILL ALSO PRODUCE DANGEROUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ HIZ005-012>016-042200- /O.EXA.PHFO.WI.Y.0010.000000T0000Z-110304T2200Z/ OAHU SOUTH SHORE-MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI- LANAI MAUKA-KAHOOLAWE- 425 AM HST FRI MAR 4 2011 ...WIND ADVISORY IN EFFECT UNTIL NOON HST TODAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON HST TODAY. EXPECT SUSTAINED WINDS OF 20 TO 30 MPH...WITH LOCAL GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN EASILY MOVE LOOSE OBJECTS OR CAUSE PROPERTY DAMAGE TO STRUCTURES...SUCH AS POORLY CONNECTED ROOFS. THESE WINDS CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING. && $$ HIZ001>004-006>011-042200- /O.CON.PHFO.WI.Y.0010.000000T0000Z-110304T2200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-CENTRAL OAHU- WAIANAE MOUNTAINS- 425 AM HST FRI MAR 4 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY. EXPECT SUSTAINED WINDS OF 20 TO 30 MPH...WITH LOCAL GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN EASILY MOVE LOOSE OBJECTS OR CAUSE PROPERTY DAMAGE TO STRUCTURES...SUCH AS POORLY CONNECTED ROOFS. THESE WINDS CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING. && $$ HOUSTON
402 WWHW70 PHFO 041720 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 720 AM HST FRI MAR 4 2011 ...STRONG WINDS OVER MAUI AND BIG ISLAND SUMMITS AND LOCALLY GUSTY WINDS OVER LOWER ELEVATIONS OF KAUAI OAHU AND MAUI COUNTY... .A SURFACE LOW NORTH OF THE ISLANDS IS BEING SUPPORTED BY A SHARP UPPER LEVEL TROUGH. THE TROUGH ALOFT WILL BRING STRONG SOUTHWEST TO WEST WINDS TO THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND THROUGH TODAY. MEANWHILE...THE SURFACE LOW WILL BRING STRONG SURFACE WINDS...WHICH WILL BE LOCALLY GUSTY OVER LOWER ELEVATIONS OF THE SMALLER ISLANDS FROM KAUAI TO MAUI. WINDS WILL BE ESPECIALLY GUSTY TO THE NORTH AND EAST OF MOUNTAIN RANGES...WHERE WINDS ACCELERATE DOWN THE SLOPES. HIZ022-028-050400- /O.CON.PHFO.HW.W.0003.000000T0000Z-110305T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 720 AM HST FRI MAR 4 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. SOUTHWEST TO WEST WINDS WILL REMAIN STRONG TODAY. SUSTAINED WINDS ARE FORECAST TO BE 35 TO 50 MPH TODAY...WITH GUSTS NEAR 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THESE STRONG WINDS WILL ALSO PRODUCE DANGEROUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ HIZ017>021-050400- /O.EXB.PHFO.WI.Y.0010.000000T0000Z-110305T0400Z/ MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA- 720 AM HST FRI MAR 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. EXPECT SUSTAINED WINDS OF 20 TO 30 MPH...WITH LOCAL GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN EASILY MOVE LOOSE OBJECTS OR CAUSE PROPERTY DAMAGE TO STRUCTURES...SUCH AS POORLY CONNECTED ROOFS. THESE WINDS CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING. && $$ HIZ014>016-050400- /O.EXT.PHFO.WI.Y.0010.000000T0000Z-110305T0400Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- 720 AM HST FRI MAR 4 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. EXPECT SUSTAINED WINDS OF 20 TO 30 MPH...WITH LOCALIZED GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN EASILY MOVE LOOSE OBJECTS OR CAUSE PROPERTY DAMAGE TO STRUCTURES...SUCH AS POORLY CONNECTED ROOFS. THESE WINDS CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING. && $$ HIZ001>013-042200- /O.CON.PHFO.WI.Y.0010.000000T0000Z-110304T2200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD- 720 AM HST FRI MAR 4 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY. SOUTHWEST WINDS WILL GUST UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN EASILY MOVE LOOSE OBJECTS OR CAUSE PROPERTY DAMAGE TO STRUCTURES...SUCH AS POORLY CONNECTED ROOFS. THESE WINDS CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING. && $$ BIRCHARD
984 WWHW70 PHFO 041928 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 928 AM HST FRI MAR 4 2011 ...STRONG WINDS OVER MAUI AND BIG ISLAND SUMMITS AND LOCALLY GUSTY WINDS OVER LOWER ELEVATIONS OF MAUI COUNTY... .A SURFACE LOW NORTH OF THE ISLANDS IS BEING SUPPORTED BY A SHARP UPPER LEVEL TROUGH. THE TROUGH ALOFT WILL BRING STRONG SOUTHWEST TO WEST WINDS TO THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND TODAY. MEANWHILE...A BAND OF HEAVY SHOWERS OVER MAUI COUNTY WILL BRING LOCALLY GUSTY SURFACE WINDS...WHICH WILL BE ESPECIALLY GUSTY TO THE NORTH AND EAST OF MOUNTAIN RANGES...WHERE WINDS ACCELERATE DOWN THE SLOPES. WINDS HAVE DIMINISHED ON KAUAI AND OAHU. HIZ001>011-042030- /O.CAN.PHFO.WI.Y.0010.000000T0000Z-110304T2200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- 928 AM HST FRI MAR 4 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. $$ HIZ022-028-050400- /O.CON.PHFO.HW.W.0003.000000T0000Z-110305T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 928 AM HST FRI MAR 4 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. SOUTHWEST TO WEST WINDS WILL REMAIN STRONG TODAY. SUSTAINED WINDS ARE FORECAST TO BE 35 TO 50 MPH TODAY...WITH GUSTS NEAR 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THESE STRONG WINDS WILL ALSO PRODUCE DANGEROUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ HIZ012-013-042200- /O.CON.PHFO.WI.Y.0010.000000T0000Z-110304T2200Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD- 928 AM HST FRI MAR 4 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY. LOCALIZED SOUTHWEST WINDS WILL GUST UP TO 50 MPH THROUGH THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN EASILY MOVE LOOSE OBJECTS OR CAUSE PROPERTY DAMAGE TO STRUCTURES...SUCH AS POORLY CONNECTED ROOFS. THESE WINDS CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING. && $$ HIZ014>021-050400- /O.CON.PHFO.WI.Y.0010.000000T0000Z-110305T0400Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- LEEWARD HALEAKALA- 928 AM HST FRI MAR 4 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. EXPECT SUSTAINED WINDS OF 20 TO 30 MPH...WITH LOCAL GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN EASILY MOVE LOOSE OBJECTS OR CAUSE PROPERTY DAMAGE TO STRUCTURES...SUCH AS POORLY CONNECTED ROOFS. THESE WINDS CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING. && $$ BIRCHARD
482 WWHW70 PHFO 042203 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1203 PM HST FRI MAR 4 2011 ...STRONG WINDS OVER MAUI AND BIG ISLAND SUMMITS AND LOCALLY GUSTY WINDS OVER LOWER ELEVATIONS OF PARTS OF MAUI COUNTY... .A SURFACE LOW NORTH OF THE ISLANDS IS BEING SUPPORTED BY A SHARP UPPER LEVEL TROUGH. THE TROUGH ALOFT IS BRINGING STRONG SOUTHWEST TO WEST WINDS TO THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND. MEANWHILE...A BAND OF HEAVY SHOWERS OVER MAUI COUNTY WILL BRING LOCALLY GUSTY SURFACE WINDS...WHICH WILL BE ESPECIALLY GUSTY TO THE NORTH AND EAST OF MOUNTAIN RANGES...WHERE WINDS ACCELERATE DOWN THE SLOPES. HIZ012-013-042315- /O.EXP.PHFO.WI.Y.0010.000000T0000Z-110304T2200Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD- 1203 PM HST FRI MAR 4 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ HIZ022-028-050400- /O.CON.PHFO.HW.W.0003.000000T0000Z-110305T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 1203 PM HST FRI MAR 4 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. SOUTHWEST TO WEST WINDS WILL REMAIN STRONG TODAY. SUSTAINED WINDS ARE FORECAST TO BE 35 TO 50 MPH...WITH GUSTS NEAR 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THESE STRONG WINDS WILL ALSO PRODUCE DANGEROUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ HIZ014>021-050400- /O.CON.PHFO.WI.Y.0010.000000T0000Z-110305T0400Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- LEEWARD HALEAKALA- 1203 PM HST FRI MAR 4 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. EXPECT SUSTAINED WINDS OF 20 TO 30 MPH...WITH LOCALIZED GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN EASILY MOVE LOOSE OBJECTS OR CAUSE PROPERTY DAMAGE TO STRUCTURES...SUCH AS POORLY CONNECTED ROOFS. THESE WINDS CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING. && $$ BIRCHARD
322 WWHW70 PHFO 050114 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 314 PM HST FRI MAR 4 2011 ...STRONG AND GUSTY WINDS OVER MAUI AND BIG ISLAND SUMMITS... .A TROUGH IN THE MIDDLE AND UPPER ATMOSPHERE IS BRINGING STRONG SOUTHWEST TO WEST WINDS TO THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND. AS THE TROUGH MOVES EAST OF THE ISLANDS ON SATURDAY... WINDS WILL GRADUALLY DIMINISH. HIZ022-051415- /O.CAN.PHFO.HW.W.0003.000000T0000Z-110305T0400Z/ /O.NEW.PHFO.WI.Y.0011.110305T0114Z-110305T1600Z/ HALEAKALA SUMMIT- 314 PM HST FRI MAR 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. SOUTHWEST WINDS WILL BE 30 TO 35 MPH...WITH GUSTS NEAR 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HIZ014>021-050215- /O.CAN.PHFO.WI.Y.0010.000000T0000Z-110305T0400Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- LEEWARD HALEAKALA- 314 PM HST FRI MAR 4 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS OVER THE LOWER ELEVATIONS WILL BE BELOW ADVISORY LEVELS. $$ HIZ028-051415- /O.EXT.PHFO.HW.W.0003.000000T0000Z-110305T1600Z/ BIG ISLAND SUMMITS- 314 PM HST FRI MAR 4 2011 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM HST SATURDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 AM HST SATURDAY. SOUTHWEST TO WEST WINDS WILL REMAIN STRONG THROUGH TONIGHT. SUSTAINED WINDS ARE FORECAST TO BE 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THESE STRONG WINDS WILL ALSO PRODUCE DANGEROUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ BIRCHARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 3, 10:22 AM HST, 5 hours 16 minutes earlier.
Area forecast discussion, Mar 3, 10:22 AM HST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1022 AM HST THU MAR 3 2011 .SYNOPSIS... A DEVELOPING LOW PRESSURE SYSTEM WILL PASS NORTH OF KAUAI TONIGHT... BRINGING HEAVY RAINFALL AND GUSTY SOUTHWEST WINDS...ESPECIALLY TO KAUAI AND OAHU. THE LOW WILL BRING A FRONT TO KAUAI AND OAHU ON FRIDAY...WITH THE FRONT MOVING TO MAUI COUNTY ON SATURDAY...AND THE BIG ISLAND ON SUNDAY...BEFORE DISSIPATING ON MONDAY. BREEZY NORTHEAST WINDS WILL FOLLOW THE FRONT...WITH TRADE WINDS RETURNING BY SUNDAY...AND CONTINUING FOR MOST OF NEXT WEEK. && .DISCUSSION... CURRENTLY...HIGH PRESSURE CENTERED FAR ENE OF THE ISLANDS HAS AN ASSOCIATED RIDGE THAT EXTENDS WSW TO WATERS S OF THE BIG ISLAND... WHILE A COMPLEX AREA OF LOW PRESSURE EXISTS JUST WNW OF KAUAI. THIS SYNOPTIC SITUATION HAS LED TO INCREASED S WINDS NEAR KAUAI THIS MORNING...WITH RADAR DETECTING NUMEROUS SHOWERS OVER KAUAI AND SURROUNDING WATERS...AND OVER WATERS W OF OAHU. A TROUGH ALOFT IS NOTED ON WATER VAPOR IMAGERY...ABOUT 600 MILES WEST OF KAUAI...BUT IT/S EFFECTS ARE ALREADY BEING FELT...IN THE FORM OF INCREASED WINDS OVER THE SUMMITS AND UPPER ELEVATIONS OF THE BIG ISLAND...WHERE A HIGH WIND WARNING IS NOW IN EFFECT. A HIGH WIND WATCH FOR THE SUMMIT OF HALEAKALA REMAINS IN EFFECT FOR TONIGHT...AS THIS SAME TROUGH IS EXPECTED TO BRING INCREASED WINDS THERE AS WELL. THE FORECAST CALLS FOR A DEVELOPING SURFACE LOW...WITH SIGNIFICANT SUPPORT ALOFT...TO PASS N OF KAUAI TONIGHT...AND TRACK ENE. THE PASSAGE OF THE SURFACE LOW AND TROUGH ALOFT WILL BRING UNSETTLED WEATHER TO KAUAI AND OAHU...WHERE A FLASH FLOOD WATCH REMAINS IN EFFECT. THE LOW WILL PUSH A FRONT TOWARD KAUAI AND OAHU...WITH INCREASING MOISTURE AND INSTABILITY AHEAD OF THE FRONT BRINGING THE THREAT OF THUNDERSTORMS...SOME OF WHICH COULD PRODUCE STRONG AND GUSTY WINDS. IN FACT...ISOLATED STRONG CELLS ARE NOTED OVER WATERS BOTH TO THE NW...AND S...OF KAUAI. IN ADDITION...SYNOPTIC SCALE S TO SW WINDS ARE EXPECTED TO INCREASE TO NEAR ADVISORY LEVELS OVER THE LOWER ELEVATIONS OF KAUAI AND OAHU TONIGHT AND FRIDAY... ESPECIALLY AS THEY ACCELERATE OVER THE N AND E SIDES OF THE ISLANDS. THE FRONT...MARKED BY A WIND SHIFT FROM SW TO N...IS EXPECTED TO PASS OVER KAUAI FRIDAY MORNING...AND OAHU FRIDAY AFTERNOON...MOVING TO MAUI COUNTY FRIDAY NIGHT AND SATURDAY. THE FRONT SHOULD BE GRADUALLY WEAKENING BY THAT TIME...BUT A SECONDARY SHORT WAVE TROUGH ALOFT COULD RE-ACTIVATE THE BOUNDARY SATURDAY NIGHT INTO SUNDAY... POSSIBLY INCREASING THE THREAT OF THUNDERSTORMS OVER WINDWARD MAUI AND BIG ISLAND WATERS. LATEST GUIDANCE INDICATES LOW LEVEL MOISTURE ASSOCIATED WITH THE FRONT WILL SPREAD TO WINDWARD BIG ISLAND ON SUNDAY...WITH THE MOISTURE AXIS DISSIPATING ON MONDAY...AS LOW LEVEL CONVERGENCE AND UPPER LEVEL SUPPORT WANE. AS THE FRONT PASSES A PARTICULAR ISLAND...EXPECT A WIND SHIFT TO THE N AND NE...AND A GRADUAL DRYING TREND. THESE BREEZY NE WINDS WILL BE SUPPORTED BY HIGH PRESSURE PASSING N OF THE ISLANDS...WITH THE HIGH TRACKING STEADILY E INTO EARLY NEXT WEEK. THUS BREEZY NE WINDS AFTER THE FRONT WILL VEER TO THE E AND WEAKEN BY EARLY NEXT WEEK...WITH TYPICAL TRADE WIND WEATHER TO START THE WEEK. POTENTIALLY WETTER TRADE WIND WEATHER FOR LATER NEXT WEEK. && .AVIATION... VFR CONDITIONS WILL PREVAIL OVER THE STATE FROM OAHU E TODAY. MVFR CONDITIONS WITH OCCASIONAL MOUNTAIN OBSCURATION ARE EXPECTED TO CONTINUE FOR KAUAI AS NUMEROUS SHOWERS DEVELOP AHEAD OF AN APPROACHING COLD FRONT. ISOLATED HEAVY SHOWERS WILL BRING CEILINGS AND VISIBILITIES BRIEFLY TO IFR CATEGORY THROUGH THE AFTERNOON OVER KAUAI AND THE SURROUNDING COASTAL WATERS. CONDITIONS WILL DETERIORATE TONIGHT AND EARLY FRIDAY FROM W TO E AS THE COLD FRONT CONTINUES TO ADVANCE E...AND ADDITIONAL AIRMETS FOR MOUNTAIN OBSCURATION MAY BE NEEDED FOR OAHU AND SOME PARTS OF MAUI COUNTY. STRONG SW WINDS WILL LIKELY REQUIRE AN AIRMET FOR LOW LEVEL TURBULENCE ACROSS MUCH OF THE STATE TO THE N AND E OF THE MOUNTAIN RANGES. IN ADDITION...THE THREAT OF THUNDERSTORMS WILL INCREASE OVER KAUAI AND OAHU THROUGH TONIGHT AND EARLY FRIDAY AS THE AIRMASS DESTABILIZES. && .MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH FRIDAY FOR WATERS AROUND KAUAI AND OAHU...AS WELL AS LEEWARD MAUI COUNTY COASTAL WATERS...DUE TO THE INCREASING WINDS...AND COMBINED SEAS NEARING 10 FEET. A GALE WARNING IS IN EFFECT TONIGHT AND FRIDAY FOR THE OFFSHORE WATERS...AS GALE FORCE WINDS ARE EXPECTED IN ASSOCIATION WITH THE DEVELOPING SURFACE LOW THAT TRACKS ACROSS THE N PORTION OF THE OFFSHORE WATERS. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR NIIHAU-KAUAI-OAHU. HIGH WIND WARNING UNTIL 6 PM HST FRIDAY FOR BIG ISLAND SUMMITS. HIGH WIND WATCH FROM 6 PM HST THIS EVENING THROUGH FRIDAY AFTERNOON FOR HALEAKALA SUMMIT. SMALL CRAFT ADVISORY UNTIL 6 PM HST FRIDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY LEEWARD WATERS. && BIRCHARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 6:43 PM HST | Special Marine Warning | HFO | 62 min | |
| Mar 3, 8:05 PM HST | Areal Flood Advisory | HFO | Kauai | 85 min |
| Mar 3, 9:29 PM HST | Flash Flood Warning | HFO | Kauai | 84 min |
| Mar 3, 9:34 PM HST | Special Marine Warning | HFO | 56 min | |
| Mar 3, 10:32 PM HST | Special Marine Warning | HFO | 46 min | |
| Mar 4, 12:03 AM HST | Special Marine Warning | HFO | 57 min | |
| Mar 4, 1:02 AM HST | Areal Flood Advisory | HFO | Honolulu | 4 hr |
| Mar 4, 1:11 AM HST | Areal Flood Advisory | HFO | Kauai | 109 min |
| Mar 4, 1:26 AM HST | Special Marine Warning | HFO | 64 min | |
| Mar 4, 3:01 AM HST | Areal Flood Advisory | HFO | Kauai | 95 min |
| Mar 4, 4:15 AM HST | Special Marine Warning | HFO | 60 min | |
| Mar 4, 5:07 AM HST | Special Marine Warning | HFO | 38 min | |
| Mar 4, 5:31 AM HST | Areal Flood Advisory | HFO | Kalawao | 119 min |
| Mar 4, 6:51 AM HST | Special Marine Warning | HFO | 43 min | |
| Mar 4, 7:24 AM HST | Areal Flood Advisory | HFO | Kalawao | 111 min |
| Mar 4, 7:31 AM HST | Special Marine Warning | HFO | 59 min | |
| Mar 4, 8:03 AM HST | Special Marine Warning | HFO | 27 min | |
| Mar 4, 9:09 AM HST | Areal Flood Advisory | HFO | Kalawao | 111 min |
| Mar 4, 10:53 AM HST | Areal Flood Advisory | HFO | Kalawao | 112 min |
| Mar 4, 12:35 PM HST | Special Marine Warning | HFO | 40 min | |
| Mar 4, 12:44 PM HST | Areal Flood Advisory | HFO | Kalawao | 2 hr |
| Mar 4, 1:36 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.